Alert archive / Arizona / Red Flag Warnings in 2025

Red Flag Warning 17, NWS Tucson, AZ

May 18, 20256 counties in Arizona

NWS Tucson, AZ issued this red flag warning at May 18, 2025, 2:18 AM MST for 6 counties in Arizona. It took effect at May 19, 2025, 10:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 18, 2025, 2:18 AM MST (09:18 UTC)
In effect from
May 19, 2025, 10:00 AM MST
Expired
May 19, 2025, 8:00 PM MST
In force
10 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 9.3 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2025-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2025-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5316 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

604 
WWUS85 KTWC 180918
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
218 AM MST Sun May 18 2025

AZZ151>154-190000-
/O.UPG.KTWC.FW.A.0014.250519T1700Z-250520T0300Z/
/O.NEW.KTWC.FW.W.0017.250519T1700Z-250520T0300Z/
/O.CON.KTWC.FW.W.0016.250518T1700Z-250519T0300Z/
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
Arizona Fire Weather Zone 153
Northern Graham County-Northern Greenlee County-
White and Gila Mountains-Apache Sitgreaves NF-
Southern San Carlos Reservation above 5000 feet-SDC-
Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
218 AM MST Sun May 18 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW RELATIVE
HUMIDITY, AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151, 152,
153, AND 154...

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MST MONDAY FOR
STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE
DANGER FOR FIRE WEATHER ZONES 151, 152, 153, AND 154...

The National Weather Service in Tucson has issued a Red Flag
Warning for strong and gusty winds, low relative humidity, and
high fire danger, which is in effect from 10 AM to 8 PM MST
Monday.

* AFFECTED AREA...Fire Weather Zones 151, 152, 153 and 154.

* TIMING...For the first Red Flag Warning, from 10 AM this 
  morning to 8 PM MST this evening. For the second Red Flag 
  Warning, from 10 AM to 8 PM MST Monday.

* WINDS...West to southwest at 15 to 25 mph with gusts up to 40
  mph on Sunday and west to northwest at 20 to 30 mph with gusts
  up to 45 mph on Monday.

* RELATIVE HUMIDITY...Ranging 9 to 15 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
5 follow-up statements
707 
WWUS85 KTWC 181951
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
1251 PM MST Sun May 18 2025

AZZ151>154-190400-
/O.CON.KTWC.FW.W.0016.000000T0000Z-250519T0300Z/
/O.CON.KTWC.FW.W.0017.250519T1700Z-250520T0300Z/
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
Arizona Fire Weather Zone 153
Northern Graham County-Northern Greenlee County-
White and Gila Mountains-Apache Sitgreaves NF-
Southern San Carlos Reservation above 5000 feet-SDC-
Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
1251 PM MST Sun May 18 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE
DANGER FOR FIRE WEATHER ZONES 151, 152, 153, AND 154...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST
MONDAY FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND
HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151, 152, 153, AND 154...

* AFFECTED AREA...Fire Weather Zones 151, 152, 153 and 154.

* TIMING...For the first Red Flag Warning, until 8 PM MST this 
  evening. For the second Red Flag Warning, from 10 AM to 8 PM 
  MST Monday.

* WINDS...West to southwest at 15 to 25 mph with gusts up to 40
  mph today and west to northwest at 20 to 30 mph with gusts up 
  to 45 mph on Monday.

* RELATIVE HUMIDITY...Ranging 9 to 15 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
909 
WWUS85 KTWC 190300
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
800 PM MST Sun May 18 2025


AZZ151>154-191200-
/O.EXP.KTWC.FW.W.0016.000000T0000Z-250519T0300Z/
/O.CON.KTWC.FW.W.0017.250519T1700Z-250520T0300Z/
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
Arizona Fire Weather Zone 153
Northern Graham County-Northern Greenlee County-
White and Gila Mountains-Apache Sitgreaves NF-
Southern San Carlos Reservation above 5000 feet-SDC-
Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
800 PM MST Sun May 18 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST
MONDAY FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND
HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151, 152, 153, AND 154...

* AFFECTED AREA...Fire Weather Zones 151, 152, 153 and 154.

* TIMING...From 10 AM to 8 PM MST Monday.

* WINDS...West 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
455 
WWUS85 KTWC 190815
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
115 AM MST Mon May 19 2025

AZZ151>154-192200-
/O.CON.KTWC.FW.W.0017.250519T1700Z-250520T0300Z/
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
Arizona Fire Weather Zone 153
Northern Graham County-Northern Greenlee County-
White and Gila Mountains-Apache Sitgreaves NF-
Southern San Carlos Reservation above 5000 feet-SDC-
Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
115 AM MST Mon May 19 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW RELATIVE
HUMIDITY, AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151, 152,
153, AND 154...

* AFFECTED AREA...Fire Weather Zones 151, 152, 153 and 154.

* TIMING...From 10 AM this morning to 8 PM MST this evening.

* WINDS...West to northwest 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
706 
WWUS85 KTWC 191954
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
1254 PM MST Mon May 19 2025

AZZ151>154-200300-
/O.CON.KTWC.FW.W.0017.000000T0000Z-250520T0300Z/
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
Arizona Fire Weather Zone 153
Northern Graham County-Northern Greenlee County-
White and Gila Mountains-Apache Sitgreaves NF-
Southern San Carlos Reservation above 5000 feet-SDC-
Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
1254 PM MST Mon May 19 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND A HIGH TO
VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151, 152, 153, AND 
154...

* AFFECTED AREA...Fire Weather Zones 151, 152, 153 and 154.

* TIMING...Until 8 PM MST this evening.

* WINDS...West to northwest 15 to 25 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
414 
WWUS85 KTWC 200254
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
754 PM MST Mon May 19 2025


AZZ151>154-200400-
/O.EXP.KTWC.FW.W.0017.000000T0000Z-250520T0300Z/
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
Arizona Fire Weather Zone 153
Northern Graham County-Northern Greenlee County-
White and Gila Mountains-Apache Sitgreaves NF-
Southern San Carlos Reservation above 5000 feet-SDC-
Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
754 PM MST Mon May 19 2025

...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR
STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND A HIGH TO VERY
HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151, 152, 153, AND 154...

Wind speeds are decreasing and relative humidity is increasing.
Thus, the Red Flag Warning will be allowed to expire. 

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at May 18, 2:17 AM MST, 1 minute earlier.

Area forecast discussion, May 18, 2:17 AM MST, 1 minute before
Area Forecast Discussion
National Weather Service Tucson AZ
217 AM MST Sun May 18 2025

.SYNOPSIS...High temperatures through early next week will
generally be near normal or a few degrees below normal. Breezy to
windy conditions return over the upcoming weekend and Monday as a
system passes through bringing elevated fire weather conditions.
Temperatures then warm with triple digits returning from Tucson
westward by mid next week.

&&

.DISCUSSION...An upper level trough passing to the north with
embedded shortwaves will move through the area today and tomorrow
bringing breezy to windy winds and cooler temperatures. Monday's
shortwave continues to look stronger, but both days will produce
critical fire weather conditions, more in the fire weather
section. Along with these winds, areas of patchy blowing dust is
possible, especially along the problem areas along I-10 from
Wilcox to the Arizona/New Mexico border both today and tomorrow.
High temperatures will be a few degrees below normal today and
Monday.

After this system passes, a ridge begins to build, increasing the
temperatures into the triple digits. The best chances (90% each
day) for 100 degrees or warmer at Tucson International Airport is
Thursday and Friday. Tucson also has a 25% chance to reach 105
degrees both days, so the first 105 degree day for Tucson may
happen this upcoming week. This heat will lead to moderate heat
risk late in the week for most lower elevation locations.

&&

.AVIATION...Valid through 19/12Z.

Generally SKC with periods of FEW cirrus AOA 20k feet. Winds will
become westerly after 18/17Z, increasing to 16-22 kts and gusting to
35 kts near and east of KSAD-KDUG. 12-18 kts with gusts to 30 kts
from KTUS-KOLS. Winds gradually diminish after 19/01Z. Aviation
discussion not updated for TAF amendments.

&&

.FIRE WEATHER...

A dry weather system passing to the north will bring increased west
to southwest winds today and northwest to west winds tomorrow,
especially over eastern areas including Graham, Greenlee, and
Cochise counties. 15 to 25 mph winds with gusts up to 40 mph are
expected today with a Red Flag Warning in effect. Elevated winds
return in similar areas on Monday, with windier conditions in the
Gila River Valley with winds of 20 to 30 mph and gusts to 45 mph.
Minimum relative humidities range from 9-15 percent in desert
locations today and Monday. Relative humidity values will likely
be above critical levels atop mountains, but drop below within the
mountainous areas at lower elevations.

Temperatures will be a few degrees below normal Monday, then rapidly
warm to well above normal by the second half of the work week.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 10 AM this morning to 8 PM MST this
evening for AZZ151>154.

Red Flag Warning from 10 AM to 8 PM MST Monday for AZZ151>154.

&&

Public...Tetrault
Aviation...Edwards
Fire Weather....Edwards

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

Nearby

Red Flag Warnings in Arizona, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.